National

‘Gurgling’ dad overdosed with 1-year-old in car and needed four Narcan doses, cops say

Rhode Island police say Michael Krajczynski overdosed on what he thought was Oxycontin on August 3, and needed four doses of Narcan to revive him as his 1-year-old son looked on from the backseat of his car in Woonsocket.
Rhode Island police say Michael Krajczynski overdosed on what he thought was Oxycontin on August 3, and needed four doses of Narcan to revive him as his 1-year-old son looked on from the backseat of his car in Woonsocket. North Smithfield Police Department

A Rhode Island man took two white pills, police say, and quickly learned that was a “bad decision.”

Authorities found 33-year-old Michael Krajczynski passed out and “gurgling” inside his car in Woonsocket, Rhode Island, on Friday afternoon, according to a press release from the North Smithfield Police Department.

The officers gave the man a dose of Narcan, used to revive people overdosing on opiates, but it did nothing, police say. Krajczynski’s 1-year-old son was sitting in the backseat of the car while officers gave his father a second dose of Narcan as the man turned blue and stopped breathing.

First responders arrived to the scene, and revived the man with two more doses of Narcan, police say. He was rushed to Landmark Medical Center, a nearby hospital, for treatment.

The following day, police say, Krajczynski spoke to officers about what happened.

Screen Shot 2018-08-08 at 10.49.08 AM.png
A mugshot of Michael Krajczynski, a Rhode Island man who police say overdosed on a suspected opioid with his son in the backseat. North Smithfield Police Department

He allegedly told officers that as he was driving with his baby son, he took two white pills that he “thought were Oxycontins.”

The man said he had some shoulder pain, police say, but admitted that the pills he took were not prescribed by a doctor. He called it a “bad decision.”

It was about 10 minutes after taking the pills that Krajczynski said he “began to feel strange,” according to police, so the man pulled over and subsequently passed out.

The 33-year-old was charged with cruelty to or neglect of a child and was given an Aug. 30 court date.

It’s not the first time a parent has been accused of overdosing on an opioid while a child is in the car.

In December, a pregnant Indiana mother was arrested after police say she twice didn’t move her car when a stoplight went from red to green.

That’s because she had passed out from heroin, police say.

Officers said they had to pull 22-year-old Natalie Onay out of her car, which allegedly had a syringe and .10 grams of heroin inside of it, according to Fox59. Police say she admitted to doing heroin just 10 minutes before she passed out in Evansville.

Onay was five months pregnant, according to TristateHomepage.com, and had a 10-month old baby in the back of her car. Her 10-month-old was taken into custody by the state’s Department of Child Services.

A photo Ohio police released in September showed two parents allegedly passed out from heroin as their 4-year-old child sat in the car. A month after that, an Indiana mom overdosed in her car while her 10-month-old cried in the backseat, police told the IndyStar.

It’s been called the “new norm” by police.

  Comments